MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I16-30
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Endologix will continue to investigate the reported event.The patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.A final report will be submitted once the investigation of the reported event has concluded.
 
Event or Problem Description
An afx bifurcated stent graft system was implanted to treat an abdominal aortic aneurysm.The patient returned for a routine follow-up where the physician noticed an aneurysm sac expansion of approximately 8cm due to a suspected type iiib endoleak.The physician elected to re-line the stent graft with an afx2 bifurcated stent graft.The re-line procedure went well and successfully resolved the type iiib endoleak.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
Based on the information received at the completion of the clinical evaluation, clinical was unable to find evidence to reasonably suggest contributing factor to the reported event due to limited available patient information however, it was confirmed that the patient had a sac enlargement, type iiib endoleak, and a secondary endovascular procedure (re-lining of the main body stent).The patient was discharged in a favorable condition.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.The most likely cause of the compromised stent graft integrity was unknown due to the lack of available medical information.There were no procedure- and or user-related issues or harms identified.Additionally, there were no related off-label or cautionary product use conditions detected that contributed to this event.Associated clinical harms for this device failure included: sac growth, a type iiib endoleak and a secondary endovascular procedure.And, the final patient disposition was discharged home on post-operative day nine to a skilled nursing facility.In addition, the review of manufacturing lot confirmed all devices met specifications prior to release.The devices remain implanted in the patient and were not returned and no evaluation was completed.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; upgraded graft material (i.E.Duraply) and updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.The type iiib endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at 2.5%.Since the corrective actions were implemented, the type iiib endoleak events reported for afx devices has been reduced to <0.2%.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6980469
Report Number2031527-2017-00554
Device Sequence Number423420
Product Code MIH
UDI-Device Identifier00818009010247
UDI-Public(01)00818009010247(17)170829
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2017
Device Model NumberBA28-90/I16-30
Device Lot Number1268470009
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR